High blood pressure

Hi. My blood pressure got very high prior to GCA diagnosis then settled to slightly high after a few months on Prednisolone. Was given a bp med to help. Recently my bp has gone up again and given more bp meds that haven't made a scrap of difference.

I was reducing steroids and was due to go down to 5 but have gone up to 8 because of PMR type symptoms and a raised ESR 28 to 39. My bp has gone up further.

I haven't seen any links between bp and GCA but would seem logical. I know bp can be raised by Prednisolone.

Anyone know about links.

9 Replies

oldestnewest
  • I wonder if Celtic will reply - she has had BP problems even though she has now been totally off pred for a long time. Her doctors were struggling too at one time - no idea if they've come to a conclusion.

    Here if your meds weren't working, they'd be trying others! Are you under a GP for this or a cardiologist?

  • GP and my GCA consultant was the one to initially request a BP prescription. Assumed that was because of Prednisolone.

  • In the past when being on a high doses of pred for GCA my b/pressure rises, so my b/p meds had to be adjusted. I am now on a lower dose of pred 6mgs, and my b/p this morning after taking my meds was 95/53 but usually rises by the end of the day to around 132/58 I now think my b/p is too low in the mornings as I am getting a bit giddy, I see my Dr tomorrow, [not for my b/p ] but will mention it to him.

    I have tried so many b /p meds in the past, most gave me side effects, I am at the moment on Ramipril and Bisoprolol I also have stage 3 kidney disease so I need to keep my b/p under control, but not easy.

  • Do you really have a diastolic of under 60 all day? No wonder you are getting giddy!!!! It sounds to me as if you need it adjusted a bit because ALL your diastolic BP levels are fairly low. I thought mine of 95/60 were pushing it!

  • Yes, all my diastolic no's are under 60. it's since I have been getting down to a low dose of pred, I cant remember the last time I was on such a low dose [ 6 mgs and doing well so far. ] probably all down to you with the slow dose reduction, I only wish I had done it years ago instead if listening to the Rheumy's who I never see the same one twice and they all had their own "remedies" for tapering, also getting palps so need it sorted..

  • Hi bowler,

    Unfortunately the ramipril can affect your kidneys as well. My previous GP was a bit concerned about CKD when I was on high doses of Pred, but on the last few tests nobody's mentioned it!

    Some days it just seems you can't do right for wrong! Sure life doesn't need to be so difficult! Or have I got my Mary Poppins hat on again!

  • I have tried so many b/p meds, in the past, but Ramilpril seems OK for me at the present, and my kidney function is stable at 38/40, however my Dr. may change them when he see's my b/p readings tomorrow, cant' win.

  • No, that's true. But it would be nice to come second sometimes!

  • Hi,

    I had HBP long before GCA raised its ugly head - family trait unfortunately. My combination of drugs have kept it well under control for the last 15 yrs or so - even when on the dreaded Pred at humungous levels! In fact recently I thinks it's a tad on the low side! Can't win!

    I've never associated the blood pressure being a precursor to GCA - too many years in between - but one never knows I suppose.

You may also like...